Skip to content
Texas A&M University

Events for 02/14/2020 from all calendars

Several Complex Variables Seminar

iCal  iCal

Time: 10:20AM - 11:10AM

Location: BLOC 605AX

Speaker: Ciaran Buckley, Texas A&M University

Title: Approximation by random complex functions

Abstract: A presentation of some results from a recent paper by Paul M. Gauthier, Thomas Ransford, Simon St-Amant, and Je ́re ́mie Turcotte. In particular, generalizations of Runge's Theorem and the Oka-Weil Theorem.

Working Seminar on Quantum Computation and Quantum Information

iCal  iCal

Time: 2:00PM - 3:00PM

Location: Bloc 624

Speaker: Andrew Nemec, TAMU CS

Title: Quantum Error Correction

Algebra and Combinatorics Seminar

iCal  iCal

Time: 3:00PM - 3:50PM

Location: BLOC 628

Speaker: Chun-Hung Liu, Texas A&M University

Title: Well-quasi-ordering graphs by the topological minor relation

Abstract: A well-quasi-ordering is a reflexive and transitive binary relation such that every infinite sequence has a non-trivial increasing subsequence. The study of well-quasi-ordering can be dated back to two conjectures of Vazsonyi proposed in 1940s stating that trees and subcubic graphs are well-quasi-ordered by the topological minor relation. Both conjectures have been solved, where the second conjecture is particularly difficult in the sense that the only known proof is via Robertson and Seymour's celebrated Graph Minor Theorem stating that the minor relation is a well-quasi-ordering. On the other hand, the topological minor relation is not a well-quasi-ordering in general. Robertson in 1980s conjectured that the known obstruction is the only obstruction. Joint with Robin Thomas, we solved Robertson's conjecture and proved a characterization of well-quasi-ordered topological-minor ideals. We will sketch some ideas in the proof.

Geometry Seminar

iCal  iCal

Time: 4:00PM - 5:00PM

Location: BLOC 628

Speaker: Vladimir Dragovic, UT Dallas

Title: Periodic ellipsoidal billiards and Chebyshev polynomials on several intervals

Abstract: A comprehensive study of periodic trajectories of the billiards within ellipsoids in the d-dimensional Euclidean space is presented. The novelty of the approach is based on a relationship established between the periodic billiard trajectories and the extremal polynomials of the Chebyshev type on the systems of d intervals on the real line. As a byproduct, for d = 2 a new proof of the monotonicity of the rotation number is obtained and the result is generalized for any d. The case study of trajectories of small periods T, d < T < 2d is given. In particular, it is proven that all d-periodic trajectories are contained in a coordinate-hyperplane and that for a given ellipsoid, there is a unique set of caustics which generates d + 1-periodic trajectories. A complete catalog of billiard trajectories with small periods is provided for d = 3. This  talk is based on: V. Dragovic, M. Radnovic, Periodic ellipsoidal billiard trajectories and extremal poly- nomials, arXiv 1804.02515, Comm. Math. Physics. 019-03552-y, 2019, Vol. 372, p. 183-211. V. Dragovic, M. Radnovic, Caustics of Poncelet polygons and classical extremal polynomials, arXiv 1812.02907, Regular and Chaotic Dynamics, (2019), Vol. 24, No. 1, p. 1-35. A. Adabrah, V. Dragovic, M. Radnovic, Periodic billiards within conics in the Min- kowski plane and Akhiezer polynomials, arXiv; 1906.0491, Regular and Chaotic Dy- namics, No. 5, Vol. 24, 2019, p. 464-501.

Linear Analysis Seminar

iCal  iCal

Time: 4:00PM - 5:00PM

Location: BLOC 220

Speaker: Michael Brannan, TAMU

Title: Non-local Games and the Connes Embedding Conjecture